Alert archive / New Mexico / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 27, NWS Albuquerque, NM

June 6, 2000Curry County, New Mexico

NWS Albuquerque, NM issued this severe thunderstorm warning at Jun 6, 2000, 7:15 PM MDT for Curry County, New Mexico. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 6, 2000, 7:15 PM MDT (01:15 UTC)
Expired
Jun 6, 2000, 8:00 PM MDT
In force
45 min
Issued by
NWS Albuquerque, NM
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Curry County, NM

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 1.3 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2000-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1222 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2000-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 2 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1222 J/kg
Mixed-layer CIN
-24 J/kg
Mixed-layer LCL
1731 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
2 m²/s²
0-3 km storm-relative helicity
156 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

272 
WUUS55 KABQ 070115
SVRABQ
NMC009-070200-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
715 PM MDT TUE JUN 6 2000

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN CURRY COUNTY IN EAST CENTRAL NEW MEXICO

* UNTIL 800 PM MDT

* AT 712 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 7 MILES NORTHWEST OF BELLVIEW...OR ABOUT 34
  MILES NORTH OF CLOVIS...MOVING SOUTH AT 5 MPH.

* THE SEVERE THUNDERSTORM WILL BE...
  3 MILES WEST OF BELLVIEW...3 MILES EAST OF BROADVIEW AT 755 PM MDT

SEVERE STORMS PRODUCE DAMAGING WINDS OF AT LEAST 60 MPH AND LARGE
HAIL. SEEK INDOOR SHELTER IN A STRONG BUILDING. AVOID WINDOWS

LAT...LON 3490 10303 3492 10327 3464 10330 3465 10304

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 3:00 PM MDT, 4 hours 15 minutes earlier.

Area forecast discussion, Jun 6, 3:00 PM MDT, 4 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
300 PM MDT TUE JUN 6 2000

UPPER RIDGE TO GRADUALLY SHIFT EASTWARD IN RESPONSE TO UPPER TROUGH
TO EXTEND N-S THROUGH ARIZONA AND THE GREAT BASIN BY THURSDAY.
EXPECT INCREASING SWLY WINDS ALOFT WILL LEAD TO DRYING. NGM
INCREASES MOISTURE OVER STATE IN 48 HOURS BUT NO SURFACE SUPPORT
WITH LEE TROUGHING THROUGH THE PD. EVEN IF ANY MOISTURE DOES BECOME
DRAWN UP...SHOULD NOT BE AROUND LONG. THEREFORE TREND OF DECREASING
THUNDERSTORM FREQUENCY FROM WEST TO EAST WILL BE CONTINUED.  WILL
LIKELY BE BREEZY IN THE AFTERNOONS OVER THE NORTH BY THURSDAY.  FEW
CHANGES TO EXTENDED.

ABQ BB 061/093 063/093 063 48111
SAF BB 052/087 055/087 055 48111
TCC BB 060/089 062/091 062 481-1

.ABQ...NONE.

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 6:01 PM MDTSevere Thunderstorm WarningABQQuay44 min
Jun 6, 6:26 PM MDTSevere Thunderstorm WarningABQCurry49 min
Jun 6, 7:40 PM MDTSevere Thunderstorm WarningABQQuay, San Miguel50 min
Jun 6, 8:31 PM MDTSevere Thunderstorm WarningABQQuay, San Miguel44 min

Nearby

Severe Thunderstorm Warnings in New Mexico, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.